# SDR 2009FA0000784

- Difficulty date: September 13, 2009
- Submitted: September 13, 2009
- Operation: General aviation
- Aircraft: N5454M
- Make and model: Cirrus SR20
- Aircraft serial: 1226
- Aircraft time: 1,150 hours, 300 cycles
- Engine: Cont IO360ES
- Engine time: 1,150 hours, 300 cycles
- System (JASC): 5246 · Fluid Service Doors
- Part: Latch
- Part number: H50002
- Condition: Worn
- Location: Zone 200
- Component: Oil Access Door
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE OIL ACCESS DOOR IS SECURED WITH TWO HARTWELL H-5000-2 LATCHES.  ON PRE-FLIGHT INSPECTION THE FORWARD LATCH HINGE PIN WAS SEVERELY WORN, WITH LESS THAN 1/32 INCH OF METAL REMAINING.  HAD THIS PIN FAILED, THE LATCH WOULD HAVE OPENED AS WOULD HAVE THE ACCESS DOOR.  THE OIL DOOR IS UNDER POSITIVE PRESSURE IN FLIGHT SO THE FAILURE OF THE LATCH AND ACCESS DOOR WOULD HAVE DEPRIVED THE ENGINE OF COOLING AND COULD POSSIBLY HAVE CAUSED THE OIL DOOR TO SEPARATE FROM THE AIRCRAFT.  DURING FLIGHT, THE OIL ACCESS DOOR IS FORCED AGAINST THE LATCH BY AIR PRESSURE AND IS SUBJECT TO SIGNIFICANT VIBRATION LEADING TO WEAR.  THIS ASSEMBLY SHOULD BE PART OF A PREFLIGHT INSPECTION.
